Thunderstorm Wind, Yuma
- When
- August 10, 7:25 PM MST
- Where
- Yuma County, 8.44 mi N of Schramm
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.220, -102.610
The public estimated peak wind gusts near 70 mph.
Thunderstorms moved southeast across northern portions of Yuma county during the evening. Nickel sized hail and wind gusts to 70 mph were reported along highway 34.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms moved southeast across northern portions of Yuma county during the evening. Nickel sized hail and wind gusts to 70 mph were reported along highway 34.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 10, 4:30 PM MST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 530 PM MDT MON AUG 10 2009 .DISCUSSION... 222 PM MDT MON AUG 10 2009 THE 18Z SURFACE ANALYSIS SHOWS HIGH PRESSURE OVER NEBRASKA RIDGING INTO NORTHWEST KANSAS. THE SURFACE FRONT WAS UP AGAINST THE FRONT RANGE AND ACROSS THE OK PANHANDLE. WATER VAPOR SHOWS A TROUGH EXTENDING SOUTHWEST FROM THE NORTHERN PLAINS INTO THE ROCKIES. VISIBLE SATELLITE SHOWING SOME SCT CU MAINLY ACROSS THE WESTERN CWA. RADAR GETTING RETURNS OVER SOUTHEAST WYOMING AND THE OK PANHANDLE. AN UPPER RIDGE WILL BUILD INTO THE ROCKIES THROUGH THU. SURFACE HIGH PRESSURE WILL BE OVER THE CENTRAL PLAINS THROUGH TUESDAY. A TROUGH WILL MOVE INTO EASTERN COLORADO WED/THU. POPS ARE THE MAIN FORECAST ISSUE. PERSISTENT PATTERN CONTINUES WITH SHORTWAVES ROUNDING THE RIDGE AND COMING ACROSS NORTHWEST KANSAS. CONSEQUENTLY EACH PERIOD WILL HAVE AT LEAST SLIGHT CHANCE POPS THROUGH WED. FOR TONIGHT...CONVECTIVE DEVELOPMENT OVER SOUTHEAST WYOMING APPEARS TO BE DISSIPATING AS IT MOVES EAST AND ONLY WEAK DEVELOPMENT SOUTH OF THE FRONT IN OKLAHOMA. BUFKIT SOUNDING SHOWS CAPE VALUES ARE LOW AND CINH HIGH FOR TONIGHT. PLAN TO LIMIT POPS TO THE NORTHWEST IN CASE HIGHER TERRAIN CONVECTION DRIFTS EAST INTO EASTERN COLORADO AND OVER THE SOUTHEAST ZONES IN CASE THE FRONT LIFTS NORTHEAST. MUCH BETTER CAPE IS AVAILABLE TUE/WED. H7 TEMPERATURES GET WARM ENOUGH TO LIMIT CONVECTION IN EASTERN COLORADO BY THU. POPS WILL BE NIL FOR THU. IN THE EXTENDED...UPPER FLOW IS SOUTHWEST AHEAD OF A TROUGH OVER WESTERN MONTANA FROM FRI THROUGH MON. SURFACE LOW PRESSURE WILL BE OVER EASTERN COLORADO THROUGH THE PERIOD. SLIGHT CHANCE POPS ARE IN ALMOST EVERY PERIOD THROUGH SUNDAY SEVERAL SHORTWAVES COMING THROUGH THE FLOW. MONDAY POPS ARE NIL DUE TO A LACK OF DYNAMICS. TEMPERATURES ARE NORMAL WITH HIGHS IN THE UPPER 80S/LOWER 90S AND MIN IN THE LOWER/MID 60S. FS && .AVIATION... 530 PM MDT MON AUG 10 2009 FOR THE 00Z TAF CYCLE...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGHOUT THE ENTIRE TAF PERIOD FOR BOTH KGLD AND KMCK. BETWEEN NOW AND ABOUT 06Z...THUNDERSTORMS ARE POSSIBLE. CONFIDENCE IS LOW FOR ANY STORM PASSING DIRECTLY OVER A TAF SITE. FOR NOW...JUST INCLUDED A CB GROUP FOR THIS TIME FRAME. GENERALLY LIGHT AND VARIABLE WINDS WILL SET UP FROM THE SOUTH AND SOUTHEAST AT 10 TO 15 MPH. BLM && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 933 AM MDT MON AUG 10 2009 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111500- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 933 AM MDT MON AUG 10 2009 /1033 AM CDT MON AUG 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING MAINLY OVER EASTERN COLORADO. A FEW STORMS COULD BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED BOTH TUESDAY AND WEDNESDAY AFTERNOONS PRIMARILY ACROSS EASTERN COLORADO. HAIL AND LIGHTNING APPEAR TO BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT IN EASTERN COLORADO.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
450 PM MDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HAIL 11 NNW GOODLAND 39.48N 101.82W
08/10/2009 M0.88 INCH SHERMAN KS AMATEUR RADIO
NICKEL SIZE HAIL COVERING THE GROUND.
&&
MWMThe Goodland radar (KGLD), 123 km away, was scanning. The volume nearest the first event began at 02:23 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
The public estimated peak wind gusts near 70 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2009Every state in 2009This day in weather historyWarnings in Colorado, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185669, 185670, 185671.